MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L16-A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been reported that the picco catheter was leaking and blood ran towards the red connector.The catheter has not been returned therfore an investigation was not possible.Furthermore, a provided picture showed blood inside the tubing at the red connecter site.A similar complaint (b)(4) was raised, describing the same problem.Here a investigation was performed in-house and at the supplier site with the following outcome: the product was available for investigation in house.The described problem could be reproduced.For in-depth analysis the defective catheter was send to the supplier for further investigation.The most likely cause is a defect in the inner wall (bubbles) between the lumens in combination with the thermistor wire position against the wall.The wall defect was probably sealed by the wire position.A 100 % leakage test is performed during production an a dhr check did not identify any deviations from specification or non-conformities relevant to the reported issue.The leak could have occurred when the position of the wire was moved during medical procedure.Nevertheless further evaluation of the identified cause will be performed in collaboration with the supplier.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering root cause).Overall, investigations did indicate that the device failed to meet its specification when the event occurred.A relationship between the device and the complaint is therefore considered as likely.Upon the complaint occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.H3: other text : device requested but discarded by user due to country specific regulations.
 
Event or Problem Description
Our qa colleague found on china national medical device adverse event monitoring information system that the clinician noticed blood flowed backward the red connector of the catheter pv2014l16-a.There was no impact on patient safety, but there was an impact on measurement accuracy.Manufacturer reference (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key19728125
Report Number3003263092-2024-00015
Device Sequence Number12794746
Product Code KRB
UDI-Device Identifier04250094500962
UDI-Public(01)04250094500962
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV2014L16-A
Device Catalogue Number6885046
Device Lot Number719036
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale